Log in
Pain Concern
23,726 members8,017 posts

Fentanyl

I was recently admitted to hospital after suffering 6 seizures in a day unconscious when I cam round fully 3 days later I was hallucinating,shaking,had cramps and sweats,pain like Ive never known I then realised my fentanyl patch hadn't been changed in over 6 days

21 Replies
oldestnewest

Sounds like you were going through withdrawal

x

Reply

Yes it was so life like I really thought I was somewhere else this drug is not safe

Reply

It is actually very safe whenused correctly.. The instructions would have been clear when to change it.

I presume you were on the 72 hr patches?

x

Reply

I agree I was on another planet I came off and back on oxycontin x

Reply

Trouble is you can't tell anyone your taking or when it's due to be changed if your unconscious that's why I can't understand why really powerful opoids can be prescribed but THC is illegally im sure you agree

Reply

Sorry where does thc come in?

The best person to speak with if you are prone to losing conscious is you GP but this would happen with any strong meds you are taking

Carrying some sort of identification stating you are on these drugs maybe?

x

1 like
Reply

THC is the active part of cannabis that helps with my pain when nothing else works.why pump highly addictive easily to overdose on opoids into people when there's a safer cheaper and better alternative I watched news at 10 the other night thousands have died from accidental overdoses in the states i was on 100 mcg now down to 50 mcg patches

1 like
Reply

I remember once I was in the hospital and they didn't want to give me the patch even though that was my prescribed medication

Reply

Its the active chemical in cannabis that cures my pain

Reply

I know what thc is just wasn't sure why you mentioned it.

So...you are on Fentanyl and taking cannabis?

Not sure what you want help with

x

2 likes
Reply

I take cannabis when pain gets too much to bear but would rather go down a legal channel tried gabapentin ,pregabin ,tramadol my gp is running out of ideas

Reply

I am having trouble myself. I can't even tell when I take tramadol and gabapentin causes really embarrassing horrible side effects, plus doesn't help the pain at all

Reply

It's easy for you to ask for some of the meds lower down on the pain list. The med your on now is at the top. Just ask for tramadol, I'm sure the DR would be delighted to offer you something less harmful!

Reply

I was told to write the date it was put on onto the patch. And date it needs changed

Reply

Every time I put a new patch on, I write the day, date, and time it needs to be changed, on the patch itself. I also carry an emergency ID card in my wallet with all my medical problems and medications. To go a step further, when I was going through my new phone to familiarize myself with it and stumbled upon a emergency information section to list problems and medications also.

As for the other issue, there are quite a few medications out there that you can try for your pain. If you're on Fentanyl, USUALLY they prescribe something for break through pain, like oxycodone or hydrocodone. I was told that Gabapentin and Lyrica are sort of a "silent" working medication, and would work over a period of time, once your dose is at the right level for you, and you're pain medication is working well for you.

Reply

Good reminder about putting ICE ( In Case Emergency ) in your phone contacts, Its recognised by Ambulance people etc I have it on my old phone but not on my new one..Must check out my new phone for Emergancy info. Thanx for the tip.

Reply

The drug is safe if used in therapeutic levels, under advisement of a physician.

What you were doing was "coming down"; I experienced the same thing when I switched from Fentanyl to OxyContin. I also experienced restlessness, like RLS on crack, all over my body (any real muscle mass... punched the headboard in my sleep).

It'll wear off in a few days! Hang in there! If you feel the medicine is too much, or isn't for you, there are several other options I'd try.

1 like
Reply

What are they please

Reply

Wow...how scary for you. I hope you are feeling much better now.

Fentanyl, where do I start. Nearly 6 years ago I was on 25 mcg but after a failed spinal surgery, 9 hours with 2 consultants I went up to 50 mcg. 3 weeks ago I came down 13 mcg with the guidance of my consultant and GP. I'm now on 37 mcg. I'm still suffering from withdrawal symptoms. Headache, vomiting, stomach cramps/pain, very lethargic yet unable to sleep, body bruised feelings, hallucinating, all joints so painful and the feeling of desperation. I'm so depressed/stressed and desperate for extra help in understanding how much longer this will go on. I'm reducing the Fentanyl patch as it has stopped working for me. My consultant and GP have said that everyone goes through withdrawal differently and this is how I'm going through it. There are clinics for illegal drugs but not for prescription drugs, why ?? I'm feeling spaced out, my poor carer doesn't know what to do for me.

I'm not sure how I'm going to come down more as I'm not who I was, I'm worried and withdrawn and my spasms and pain are creasing my body up until I'm crying like a baby.

Did you know that Fentanyl is 50/70 times stronger than Heroin! We ( those who are reducing the Fentanyl patch ) must be assessed daily if not weekly as it's very easy to overdose. Even a phone line to help understand all the withdrawal symptoms.

I hope you get stronger and that you come off of the patch slowly and safely.

Take care.

Kitty55. Xx

1 like
Reply

Exactly why I refuse to take fentanyl, people get help with non prescription drugs taken for wrong reason,our drugs get changed from oxycontin and dhydrocodeine and oxycodene to fentanyl how are we meant to do it,people need weaned off one to start again, and you are right it is more potential than heroine yet they get loads help we get new prescription, don't always trustore your doctor they can't control your pain so they give you fentanyl, that's okay if you have cancer or at end of life,but after fentanyl what is there, I wouldn't take it,is watched documentary and oxycodene ect called hillbilly heroin sadly no way back,

Reply

Thanks I didn't used to believe people when they used medicine as an excuse but I was like you didn't know who I was why I was there or anything I'm still on 75 next stop is 50 I got as high a dose as 100 no GPs warned me about the side effects being so horrendous yet cannabis cookies are a better painkillers with no side effects so why are they illegal

2 likes
Reply

You may also like...